Flash Flood, Dauphin
- When
- July 23, 3:45 PM EST to 8:00 PM EST
- Where
- Dauphin County, Linglestown
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Heavy rain produced flash flooding in Linglestown, Colonial Park and Harrisburg. Several roads were closed due to flooding, and there were several reports of flooded basements.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain produced flash flooding in Linglestown, Colonial Park and Harrisburg. Several roads were closed due to flooding, and there were several reports of flooded basements.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 23, 1:24 PM EST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EDT FRI JUL 23 2004 .AVIATION... MAINLY MVFR CONDITIONS TO DEAL WITH AS FRONT SLOWLY SETTLES SE THRU THE STATE. EXPECT NWRN AREAS TO IMPROVE FIRST AS DRIER AIR BUILDS IN FOR THE NEXT 24 HOURS OR SO. FRONT WILL HANG UP AND BECOME STNRY NOT FAT SOUTH OF THE REGION SUGGESTING SERN AREAS MAY SEE CONTINUED BOUT WITH SHOWERS AND LOWER CIGS WELL INTO THE WEEKEND. && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... LINE OF SHOWERS/STORMS OVER CENTRAL PA THIS AFTN ASSOCIATED WITH SLOW MOVING COLD FRONT. IN WAKE OF FRONT MUCH DRIER AIR IS FLOWING INTO NW MTNS...THUS FEEL CONFIDENT IN REMOVING MENTION OF POPS UP THERE TONIGHT. ELSEWHERE...WILL KEEP MENTION OF SHWRS AS FRONT STALLS OUT IN VICINITY OF SE PA. RPTS OF MINOR FLOODING CONTINUE TO COME IN FROM THE HARRISBURG AREA...SO WILL EXTEND THE FLOOD WATCH OVERNIGHT FOR PROSPECT OF ADDITIONAL RAINFALL. BEST CHC OF SHWRS SATURDAY WILL BE OVER THE LOWER SUSQ VALL...CLOSEST TO STALLED FRONT ALONG THE MID ATLANTIC COAST. ELSEWHERE...HI PRES NOSING SOUTHWARD FROM GRT LKS WILL RESULT IN PARTLY SUNNY SKIES. SHORT RANGE MODELS SUGGEST WEAK DISTURBANCES RIDING ALONG FRONT WILL PRODUCE OVERRUNNING PRECIP INTO PORTIONS OF CENTRAL PA SAT NITE THRU SUNDAY. SREF QPF DATA SUGGEST POPS RANGING FROM CAT OVER LOWER SUSQ VALL TO SLGHT CHC NW MTNS. && .LONG TERM (MONDAY THROUGH FRIDAY)... MREF DATA POINTS TOWARD A CONTINUATION OF THE WET PATTERN THRU THE FIRST HALF OF NEXT WEEK...WITH STATIONARY FRONT POSITIONED JUST SOUTH OF PA. A MORE SIGNIFICANT DISTURBANCE WILL LIKELY RIDE ALONG THE FRONT ARND WEDNESDAY...FOLLOWED BY DRIER CONDITIONS FOR LATE WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR ZONES PAZ057>059-065-066 UNTIL 4 AM EDT. && AVIATION...LACORTE SHORT TERM/LONG TERM...FITZGERALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 PM EDT FRI JUL 23 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240755- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 332 PM EDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT: SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A SLOW MOVING COLD FRONT AS IT TRACKS INTO THE LOWER SUSQUEHANNA VALLEY THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD AGGRAVATE THE FLOODING THAT IS ALREADY OCCURRING IN THIS AREA FROM EARLIER RAINFALL. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 AM EDT FRI JUL 23 2004 PAZ017-231615- CLEARFIELD- 1120 AM EDT FRI JUL 23 2004 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY... AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM 13 MILES SOUTHEAST OF PUNXSUTAWNEY TO 6 MILES NORTH OF CLEARFIELD...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR NEW WASHINGTON AROUND 1125 AM AND LUMBER CITY...HYDE...CURWENSVILLE...CLEARFIELD AROUND 1130 AM. VERY HEAVY RAIN CAN BE EXPECTED AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. JL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1202 PM EDT FRI JUL 23 2004 PAZ017>019-231700- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- 1202 PM EDT FRI JUL 23 2004 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE COUNTY... AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7 MILES NORTHWEST OF TYRONE TO 13 MILES NORTHWEST OF BELLEFONTE...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR UNIONVILLE AND PORT MATILDA AROUND 1220 PM...MILESBURG AND BALD EAGLE STATE PARK AROUND 1225 PM...STATE COLLEGE...HOWARD AND BELLEFONTE AROUND 1230 PM. VERY HEAVY RAIN CAN BE EXPECTED AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LA CORTE
The State College radar (KCCX), 118 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413595.